June 25, 2010
Levitra Doesn’t Increase “Dizzy Spells” in Selzentry Takers
People who are on a Selzentry (maraviroc) HIV regimen don’t have an increased risk for orthostatic hypotension—which can lead to a head rush or dizzy spell—if they take the erectile dysfunction (ED) drug Levitra (vardenafil). These results were published in the July 1 issue of the Journal of Acquired Immune Deficiency Syndromes.
Though orthostatic hypotension—sudden drops in blood pressure upon standing—is not a common side effect of Selzentry, it can occur, and the resulting dizziness can lead to falls and injuries. Given the fact that ED drugs, including Levitra, Viagra (sildenafil) and Cialis (tadalafil), can also lower a person’s blood pressure, some providers have been recommending that people taking Selzentry use ED drugs with caution.
To determine the effect of Levitra on blood pressure in people taking Selzentry, Manoli Vourvahis, Pharm D, from Pfizer Global Research and Development in New London, Connecticut, and his colleagues studied 18 HIV-negative men on a steady dose of Selzentry who took either Levitra or a placebo at two time points.
Vourvahis’s team found no difference in the risk of orthostatic hypotension in people taking Levitra compared with those who took a placebo. Levitra was associated with more side effects than placebo, but these were all relatively minor and were well-known Levitra side effects, such as headache and nasal congestion.
Though the authors concluded that “this drug combination can be used safely,” they also warned that “caution is warranted when applying [these] findings to HIV-infected patients receiving antiretroviral therapy and/or antihypertensive medication.”
Search: Selzentry, maraviroc, erectile dysfunction, ED, Levitra, vardenafil, Viagra, sildenafil, Cialis, tadalafil, Manoli Vourvahis
Scroll down to comment on this story.
Show comments (0 total)
[Go to top]